Doctor insights on:
Stages Of Neuropathy From Taxol Chemotherapy
My mom is undergoing chemotherapy-currently taxol- for breast cancer-is neuropathy that comes and goes a normal side effect?
A complete nerve transection will leave an area totally numb. The distribution of the numbers depends upon where the nerve was cut. A partial nerve injury may leave the area tingly or incompletely numb. Finally even if the nerve is not cut the swelling and bruising to the tea can affect the nerve as well. Usually we consider sharp penetrating injuries as likely having nerve lacerations when sensation is lost. A hand surgeon can examine the hand and pinpoint the site or extent of nerve injury and recommend ...Read more
Is autonomic neuropathy common after chemo? If you can develop it from chemotherapy, will it go away eventually?
Can happen: Autonomic neuropathies do occur with some chemotherapy treatments, but is less common than the sensory or sensorimotor neuropathies. The prognosis is dependent on the level of change, intensity of chemotherapy, and whether modifications of the chemotherapy were given as well as if treatment was initiated. See your oncologist and discuss the issue. ...Read moreSee 1 more doctor answer
Peripheral neuropath: Most commonly presented as numbness/decreased sensation and tingling on your fingers and toes (stocking-glove pattern) . When it is worse it can then be presented as pain / discomfort on your hands and feet. ( painful neuropathy). Sometimes, particular chemotherapy like oxaliplatin also can give you cold induced pain. Chemo induced neuropathy - usually is accumulative. ...Read moreSee 1 more doctor answer
How long will I need to take vitamin B6 for peripheral neuropathy that was caused by chemotherapy?
Kills cancer cells!: Taxol (paclitaxel) works by preventing cancer cells from reproducing themselves. In the picture you can see green "microtubules" that are pulling a cancer cell apart into two daughter cells. Taxol blocks microtubules, preventing them from being able to pull the cancer cell into two daughter cells. The cancer cell gets stuck trying to divide, and it dies. Taxol works for many cancer types. ...Read moreSee 1 more doctor answer
Paclitaxel: Paclitaxel or Taxol (paclitaxel) is a micro tubule inhibitor. It has great activity in breast cancer. Side effects include low blood counts, hair loss, numbness and tingling which may persist despite stopping the drug. Typically given either weekly or every other week in breast cancer. It is mixed with a chemical called cremophor which can cause an allergic reaction so patients are monitored. ...Read more
Not really: Abraxane is a derivative of Taxol. It is employed after recurrent or metastatic pancreas cancers have failed Gemzar (gemcitabine) adding about 8 wks to the overall survival in these patients. The drug,protein-bound paclitaxel is an injectable formulation of paclitaxel, It has almost the same extent of neuropathy. ...Read more
I'm taking Taxol (paclitaxel) chemotherapy, my lips and skin are now drying out. What can I use to ease this problem?
Finished my last Taxol (paclitaxel) chemotherapy last week, having a side effect of my fingers swelling, swelling hurts, what can I do to stop the pain & swelling?
Hand swelling and pain: This is most likely side effect of Taxol (paclitaxel). Some side effects of taxol (paclitaxel) are neuropathy which is damaging of the nerve fibers joint pains and sometimes swelling of extremities. Most of this side effects get better after stopping the treatment but the neuropathy sometimes persists and requires lifelong medications. Follow up with your oncologist and discuss this problem. ...Read more
Finished taking Taxol (paclitaxel) chemotherapy, hands and fingers swollen. What can I do for swelling to go away?
It will go away: All the changes in your skin and hair will go away in a short time after your last dose of Taxol (paclitaxel). Most patients are fully recovered in 3 to 6 months. So do not worry about the swelling...there is no treatment for it but your body are repair and normalize it slowly but surely. ...Read more
Currently taking Taxol (paclitaxel) chemotherapy, have a cold. Hurts to swallow, chest hurts when I cough. Is there anything I can do?
Take pain meds: You should report this problem to your oncologist and ask for medication for what appears to be virus/Flu type of sore throat. If your blood counts are not low, you could also use tylenol (acetaminophen) for pain control but make sure that you do not have fever. With low counts or Fever, tylenol (acetaminophen) is not safe unless your doctor is monitoring your condition. ...Read more
Had an ultrasound that showed the liver to be slightly heterogeneous. Can that be due to past chemo therapy with Adriamycin, (doxorubicin) Cytoxan and Taxol?
It can : Some chemotherapy can damage the stem cells and lead to a secondary cancer. Usually the benefits outweigh the risks. The risk is low, about 1-2%. Can rarely cause other problems as well, such as numbness, rare lung problems, heart problems. This should be discussed with you and your oncologist. Hope this helps ...Read more
Its toxic: While chemotherapy can help reduce the size of a a tumor and improve the interval of survival, it does have toxic activity on the body. Adriamycin and its analogs have a certain degree of toxicity. The platinum drugs can cause impairment in renal function. The taxols (paclitaxel) produce peripheral neuropathy especially in the feet and many cause hair loss, nausea, vomiting and drop in WBC and hct.. ...Read more
Killing fast movers: Traditional chemotherapy -- in general -- kills fast growing cells. Cancer cells are fast growing, so it attacks them. But, many other cells of our body are growing and dividing, like hair follicles and the linings from our mouth to our anus. Chemo kills these cells too; this explains hair loss, mouth sores, nausea, vomiting, and diarrhoea. ...Read more
You can't: Chemotherapy has risks and side effects like all medicine. You can decrease some risks by eating a healthy diet, getting good sleep, drinking lots of fluids, and staying in good communication with your doctor. Accupuncture, massage and naturopathic care can help. The risk of not getting chemotherapy is higher than the risk associated with chemotherapy if your doctor thinks you need it. ...Read moreSee 1 more doctor answer
- Talk to a doctor online
- Neuropathy supplement replacement for chemotherapy drug taxol
- Taxol induced neuropathy
- Taxol induced neuropathy treatments
- Taxol peripheral neuropathy treatment
- Taxol neuropathy and acupuncture
- Neuropathy with taxol b vitamins
- Lyrica for taxol neuropathy
- Gabapentin taxol neuropathy
- Fiber neuropathy from chemotherapy